Jump to content

Photo

Doxycycline Not Working Anymore. What To Do Next? (Pictures Included)

acne doxycycline clindamycin

2 replies to this topic

#1 JA046

JA046

    New Member

  • Members
  • Posts & Likes
    Posts: 8
    Likes: 1
About Me
  • Joined: 06-September 13

Posted 19 May 2014 - 03:04 PM

I am 19 years old, and I have been struggling with acne since the 6th grade. I'm not sure what type of skin I have. I would guess combination, because I do get oily on my forehead and nose, but I tend to be very dry on my jawline (where most of my acne occurs). I used to use epiduo back in the day, which never cleared my skin up, and I've previously completed one, three-month treatment of doxycycline (100mg, twice a day) with topical Clindamycin used every night. There is no doubt that this drastically improved my acne, but it was never completely gone. After about three months of being off of the doxycycline, and still using the Clindamycin, my acne came back. Now, I'm doing the same treatment as before, but I don't think it's working anymore. I'm only about a month and a half into the treatment, but previously, I was doing much better by this time. My skin cleared up, then purged, then cleared up, and now I'm beginning to get some cystic acne again. I was prescribed this medication by my physician, and I'm thinking about booking an appointment with a derm, but I'd like to have some idea of what medication to ask for. I know some dermatologists have a reputation of not listening and trying to sell their own products. I'll attach some pictures to this post, and if you can help me out by giving some recommendations, I would truly appreciate it. Thank you so much!

Edited by JA046, 26 May 2014 - 02:56 PM.


#2 Lromerov123

Lromerov123

    New Member

  • Members
  • Posts & Likes
    Posts: 9
    Blog Entries: 9
    Likes: 1
About Me
  • Gender:Male
  • Joined: 30-October 12

Posted 20 May 2014 - 07:20 PM

even if you took the medication before and stopped, and then take it again, you will go through the effects all over again. its sorta like you never did it the first time, because your body took that time off it. give it another go and see what happens this time. im kinda in the same boat as you. ive been o it for 5 months it cleared it up at first but now im breaking out again in cystc acne and white heads. Im planning on going off of it because it made my skin worse in a way. the initial breakout gave me a lot of scars. best of luck :)



#3 david1017

david1017

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 160
    Likes: 2
About Me
  • Joined: 12-August 09

Posted 25 May 2014 - 12:37 AM

I really don't understand why some derms prescribe antibiotics for prolonged periods of time. My dermatologist says that antibiotics are to reduce purging effects during the start of a topical, because there really isn't any permanent effect with antibiotics.




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users